Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Charleston, SC

June 23, 2011Bulloch County, Candler County, Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 23, 2011, 4:56 PM EDT for Bulloch County, Candler County, Tattnall County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2011, 4:56 PM EDT (20:56 UTC)
Expired
Jun 23, 2011, 6:00 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:35 PM EDTTSTM WND DMGRegister, GATREE DOWN ON A POWER INE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1114 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS52 KCHS 232056
SVRCHS
GAC031-043-267-232200-
/O.NEW.KCHS.SV.W.0123.110623T2056Z-110623T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 600 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR ALINE...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALINE...COBBTOWN...METTER...PULASKI...REGISTER...WESTSIDE...
  HOPEULIKIT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3243 8219 3247 8219 3250 8216 3257 8207
      3255 8203 3261 8200 3265 8185 3229 8161
      3226 8187 3228 8190 3227 8197 3228 8202
      3225 8202 3224 8222 3236 8225
TIME...MOT...LOC 2056Z 257DEG 18KT 3234 8219

$$
2 follow-up statements
095 
WWUS52 KCHS 232113
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT THU JUN 23 2011

GAC031-043-267-232200-
/O.CON.KCHS.SV.W.0123.000000T0000Z-110623T2200Z/
TATTNALL GA-BULLOCH GA-CANDLER GA-
513 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CANDLER...BULLOCH AND NORTHWESTERN TATTNALL COUNTIES...

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND 
GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR BRANNEN LAKE...OR ABOUT 
OVER METTER...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
COBBTOWN...DENMARK...GEORGIA SOUTHERN...HOPEULIKIT...METTER...
MIDDLEGROUND...PORTAL...PULASKI...REGISTER...STATESBORO AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3243 8219 3247 8219 3250 8216 3257 8196
      3259 8184 3229 8161 3226 8187 3228 8190
      3227 8197 3228 8202 3227 8202 3225 8202
      3224 8222 3236 8225
TIME...MOT...LOC 2112Z 259DEG 24KT 3234 8202

$$
161 
WWUS52 KCHS 232130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT THU JUN 23 2011

GAC043-267-232141-
/O.CAN.KCHS.SV.W.0123.000000T0000Z-110623T2200Z/
TATTNALL GA-CANDLER GA-
530 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CANDLER AND NORTHWESTERN
TATTNALL COUNTIES HAS BEEN CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3254 8204 3257 8197 3259 8184 3229 8161
      3227 8184 3228 8190 3227 8196 3242 8192
      3243 8194 3247 8197 3251 8197
TIME...MOT...LOC 2131Z 262DEG 28KT 3236 8180

$$

GAC031-232200-
/O.CON.KCHS.SV.W.0123.000000T0000Z-110623T2200Z/
BULLOCH GA-
530 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BULLOCH COUNTY...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR KENNEDY
POND...OR ABOUT 7 MILES SOUTHWEST OF STATESBORO...MOVING EAST AT 30
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DENMARK...
GEORGIA SOUTHERN...HOPEULIKIT...MIDDLEGROUND...PORTAL...REGISTER...
STATESBORO AND WESTSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3254 8204 3257 8197 3259 8184 3229 8161
      3227 8184 3228 8190 3227 8196 3242 8192
      3243 8194 3247 8197 3251 8197
TIME...MOT...LOC 2131Z 262DEG 28KT 3236 8180

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 23, 3:53 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT THU JUN 23 2011

.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORMS...PER COORDINATION WITH WFO WILMINGTON NC AND
THE STORM PREDICTION CENTER...WE HAVE EXPANDED SEVERE TSTM WATCH
542 TO INCLUDE THE REMAINDER OF SOUTHERN SOUTH CAROLINA AND MUCH
OF SOUTHEAST GEORGIA.

NUMEROUS SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ACROSS THE REGION. INSTABILITY IS PLENTIFUL
FEATURING MLCAPES OF 2000-2500 J/KG... BUT LOCAL SOUNDING DO SHOW
A RESIDUAL MID-LEVEL CAP IS IN PLACE. THE CAP HAS LIKELY KEPT
CONVECTION AT BAY SO FAR...BUT RUC SOUNDINGS SUGGEST THIS WILL BE
OVERCOME SHORTLY AS TSTMS FOCUS AHEAD OF THE SEA BREEZE AND ALONG
INCOMING BOUNDARIES WITH ONGOING CONVECTION TO THE WEST. WILL
CARRY LIKELY POPS THIS EVENING FOR MOST AREAS WITH POPS
DIMINISHING FROM WEST-EAST FROM LATE EVENING ON. THERE IS A
REASONABLE RISK FOR SEVERE TSTMS WITH THE PRIMARY HAZARD BEING
FROM WET MICROBURSTS--DCAPES ABOVE 1100 J/KG. EARLIER ACTIVITY
ACROSS THE MIDLANDS ALSO PRODUCED SOME LARGE HAIL...BUT WE BELIEVE
THIS IS SOMEWHAT OF A SECONDARY HAZARD AT THIS JUNCTURE.

EXCESSIVE HEAT...REGIONAL OBSERVATION SHOW A BAND OF HEAT INDICES
OF 104-108 ACROSS THE COASTAL COUNTIES. WILL KEEP THE HEAT
ADVISORY IN TACT FOR NOW...BUT WILL LIKELY HAVE TO CANCEL IT EARLY
AS TSTMS INCREASE IN COVERAGE.

SMOKE...STILL GETTING REPORTS OF A DECENT AMOUNT OF SMOKE AT THE
COAST. THE SAVANNAH HARBOR PILOT BOAT RECENTLY REPORTED A VSBY
AROUND 1 MILE IN THE SAVANNAH RIVER ENTRANCE WITH A SIMILAR MEDIA
REPORT OUT OF TYBEE ISLAND. SMOKE WILL BEGIN TO MOVE BACK INLAND
WITH THE SEA BREEZE...BUT IT REMAINS TO BE SEEN HOW THE SMOKE WILL
EVOLVE OVERNIGHT WITH EXPECTED CONVECTION THIS EVENING. WILL
CONTINUE TO HIGHLIGHT AREAS OF SMOKE FOR THE EASTERN THIRD OF THE
FORECAST AREA...BUT THIS MAY HAVE TO BE ADJUSTED LATER THIS
EVENING AS THE EFFECTS FROM TSTMS BECOME MORE CLEAR.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE PERIOD WILL START OFF WITH A BROAD UPPER TROF OVER THE GREAT
LAKE STATES AND A FLAT UPPER RIDGE OVER THE GULF OF MEXICO AND
FLORIDA REGION. THE UPPER TROF OVER THE GREAT LAKES WILL SLOWLY MOVE
NE INTO SOUTHEAST CANADA BY SATURDAY...THEN OFF INTO EXTREME EASTERN
CANADA BY SUNDAY. AS THIS UPPER TROF MOVES NE...A BROAD UPPER RIDGE
WILL BUILD BACK FROM THE WEST AND SOUTHWEST THROUGH THE PERIOD.

MODELS SEEM TO INDICATE A TREND BACK TOWARD MORE CLIMATOLOGICAL
DIURNAL PRECIP CHANCES DURING THIS PERIOD. LOOKS LIKE THE DRIEST DAY OF
THE PERIOD WILL BE FRIDAY BEHIND THE DEPARTING SHORT WAVE SYSTEM
FROM THURSDAY NIGHT. ALTHOUGH THERE MAY BE SOME WEAK UPPER ENERGY
MOVING BACK OVER THE AREA WITHIN THE BROAD UPPER TROUGH FRIDAY
AFTERNOON...DEEP LAYER MOISTURE IS LIMITED. THEREFORE...HAVE KEPT
SLIGHT CHANCE POPS MAINLY WITHIN THE SEA BREEZE FOR FRIDAY AFTERNOON
AND EVENING. HOWEVER...THE NAM LOOKS MUCH MORE AGGRESSIVE IN THE
MOISTURE FIELDS FOR FRIDAY AFTERNOON...WHICH WOULD TRANSLATE TO MUCH
HIGHER CHANCES FOR PRECIP. THEREFORE...WILL CONTINUE MONITORING
MODEL TRENDS FOR THE POTENTIAL FOR HIGHER POPS FOR FRIDAY.

BY SATURDAY...A WEAK UPPER TROF WILL CONTINUE TO BE OVER THE
AREA...AND COMBINED WITH AN AFTERNOON SEA BREEZE AND INCREASING DEEP
LAYER MOISTURE...SHOULD TRANSLATE TO ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. A CONSERVATIVE FORECAST OF POPS AROUND
20% HAS BEEN MAINTAINED FOR NOW...BUT WOULD NOT BE SURPRISED IS POPS
NEED TO BE INCREASED WITH THE LATER FORECAST PACKAGES.

FOR SUNDAY..STILL SOME UPPER TROF SIGNATURE LEFT...BUT THE UPPER
RIDGE STARTS TO BUILD IN FROM THE WEST TOO. HOWEVER...DEEP LAYER
MOISTURE LOOKS TO BE SUFFICIENT ENOUGH TO WARRANT AT LEAST LOW END
CHANCE POPS...MAINLY TRIGGERED BY THE AFTERNOON SEA BREEZE.

TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD
WITH HIGHS IN THE LOWER TO MID 90S AND LOWS IN THE 70S.

SMOKE ISSUES...AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL
CONTINUE THROUGH THE PERIOD...ESPECIALLY DURING THE LATE NIGHT AND
MORNING TIME FRAME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE
SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE
NORMAL BUT MAINLY IN THE LOW TO MID 90S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST FOR THE NEXT 24 HOURS. SMOKE WILL LINGER
AROUND THE TERMINALS FOR MUCH OF THE PERIOD...BUT THE DEGREE OF
VSBY RESTRICTION WILL BE HIGHLY DEPENDENT ON HOW MUCH TSTM
ACTIVITY FIRES THIS AFTERNOON. WILL CONTINUE TO PLAY THE
CONSERVATIVE ROUTE WITH AT LEAST MVFR VSBYS CAN BE EXPECTED. ALSO
WENT AHEAD AND INTRODUCED TSRA AT KCHS FROM ROUGHLY 22-24Z AS MOST
OF THE HIGH RESOLUTION DATA SUPPORTS TSTMS DURING THIS TIME.
ACTIVITY MAY PUSH N OF KSAV...BUT IT WILL BE A CLOSE CALL. WILL
CARRY CB/S AT KSAV FOR NOW. OBVIOUSLY...AMENDMENTS WILL BE NEEDED
AS THE AFTERNOON PROGRESSES AND SHORT TERM CONVECTIVE TRENDS
BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...DUE TO ONGOING WILDFIRES IN SOUTHERN
GA...THE THREAT FOR LOWER VISIBILITIES...POSSIBLY DOWN INTO THE
MVFR RANGE...WILL BE POSSIBLE THROUGH AT LEAST THE NEXT SEVERAL
DAYS. THERE COULD EVEN BE SOME SHORT PERIODS...ESPECIALLY LATE
NIGHT AND MORNING...WHERE VISIBILITIES COULD DROP DOWN INTO THE
IFR RANGE DUE TO SMOKE.

&&

.MARINE...
WINDS ARE CLOSE TO SMALL CRAFT ADVISORY CONDITIONS IN THE
CHARLESTON HARBOR. WILL MAINTAIN FLAGS THROUGH 8 PM. LOOK TO SEE
ANOTHER NOCTURNAL SURGE TONIGHT OF 15-20 KT ASSUMING CONVECTION
DOES NOT SCREW UP THE WIND FIELD. AREAS OF SMOKE WILL CONTINUE.

THE REGION WILL BE UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED
OVER BERMUDA THROUGH THE PERIOD WITH SOUTH TO SOUTHWEST WINDS. FOR
FRIDAY...WINDS EXPECTED TO INCREASE TO 15 TO 20 KTS AS AN INLAND LEE
SIDE TROF DEVELOPS OVER THE CAROLINAS AND HIGH PRESSURE REMAINS OVER
THE ATLANTIC. THE PRESSURE GRADIENT LOOKS LIKE IT WEAKENS SOME BY
SATURDAY...WITH GENERALLY WINDS OF 15 KTS OR LESS EXPECTED.
AFTERNOON ONSHORE FLOW WILL DEVELOP EACH DAY. ISOLATED TO SCATTERED
MAINLY LATE NIGHT AND EARLY MORNING SHOWERS AND
THUNDERSTORMS...EXCEPT AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE NEAR THE COAST WITHIN THE SEA BREEZE.

AS LONG AS WILD FIRES CONTINUE TO BURN IN SOUTHERN GA...THE THREAT
FOR LOWER VISIBILITIES AND REDUCED AIR QUALITY WILL CONTINUE THROUGH
THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ117>119-139-
     141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ043>045-
     047>052.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ330.

&&
Hazardous weather outlook, Jun 23, 3:58 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT THU JUN 23 2011

AMZ330-350-352-354-GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-
242000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-LONG-INLAND LIBERTY-
INLAND MCINTOSH-ALLENDALE-HAMPTON-
358 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

GAZ117>119-139-141-SCZ043>045-047>052-242000-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-COASTAL LIBERTY-
COASTAL MCINTOSH-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
358 PM EDT THU JUN 23 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

AMZ374-242000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
358 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SEVERE WEATHER IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 23, 3:46 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT THU JUN 23 2011

SCZ045-052-232015-
INLAND BERKELEY-TIDAL BERKELEY-
346 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 415 PM EDT...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WOODLAND LANDING...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER AND JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3314 7962 3312 7965 3310 7966 3303 7972
      3302 7973 3298 7977 3292 7990 3310 8004
      3332 7971 3313 7961
TIME...MOT...LOC 1946Z 247DEG 21KT 3305 7989
Special weather statement, Jun 23, 3:57 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT THU JUN 23 2011

GAZ119-SCZ048-051-232030-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
357 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER...CHATHAM AND
BEAUFORT COUNTIES THROUGH 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR RIVERSIDE...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
FORT PULASKI NATIONAL MONUMENT...THUNDERBOLT...TYBEE ISLAND...
WHITEMARSH ISLAND...WILMINGTON ISLAND...FOREST BEACH AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3197 8106 3215 8107 3219 8070 3214 8074
      3212 8079 3209 8082 3211 8084 3206 8089
      3203 8087 3203 8084 3202 8083 3200 8083
      3197 8086
TIME...MOT...LOC 1957Z 267DEG 20KT 3206 8096
Special weather statement, Jun 23, 4:04 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT THU JUN 23 2011

SCZ044-045-050-052-232030-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
404 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 430 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LAMBS...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...COLLEGE
PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT BRIDGE...GOOSE
CREEK...HANAHAN...I-26/I-526 INTERCHANGE...LADSON...MAGNOLIA
GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION CHARLESTON...NORTH
CHARLESTON...SANGAREE...SHADOWMOSS AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 7997 3290 7982 3276 8011 3299 8027
TIME...MOT...LOC 2004Z 249DEG 19KT 3290 8006
Special weather statement, Jun 23, 4:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT THU JUN 23 2011

GAZ137>141-232045-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
411 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 445 PM EDT...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EULONIA...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
TIBET...TOWNSEND...VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3129 8141 3133 8144 3135 8151 3143 8161
      3147 8162 3149 8165 3153 8167 3169 8155
      3170 8113 3163 8112 3147 8119 3140 8125
      3137 8124 3137 8127 3130 8126 3129 8130
      3131 8139
TIME...MOT...LOC 2011Z 252DEG 18KT 3156 8142
Special weather statement, Jun 23, 4:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT THU JUN 23 2011

GAZ116-117-119-137>141-232115-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-LONG-
442 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 515 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HALFMOON LANDING...MOVING NORTHEAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...HALFMOON LANDING...HARRIS NECK...
KELLER...RETREAT...RICEBORO...SHELLMAN BLUFF...SOUTH NEWPORT...ST.
CATHERINES ISLAND AND SUNBURY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.

&&

LAT...LON 3168 8152 3187 8129 3176 8108 3172 8113
      3163 8112 3156 8115 3155 8117 3152 8117
      3149 8119
TIME...MOT...LOC 2043Z 241DEG 19KT 3170 8128
Special weather statement, Jun 23, 4:49 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT THU JUN 23 2011

SCZ045-050-052-232115-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
449 PM EDT THU JUN 23 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 515 PM EDT...

AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SMITH...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...JAMESTOWN...NAVAL WEAPONS STATION CHARLESTON AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3317 7939 3288 7994 3308 8002 3333 7974
TIME...MOT...LOC 2049Z 244DEG 19KT 3308 7975

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:23 AM EDTHeat AdvisoryCHS15 hr
Jun 23, 9:31 AM EDTDense Smoke AdvisoryCHS3 hr
Jun 23, 9:33 AM EDTMarine Dense Smoke AdvisoryCHS3 hr
Jun 23, 9:33 AM EDTSmall Craft AdvisoryCHS10 hr
Jun 23, 3:57 PM EDTSpecial Weather StatementCHSChatham33 min
Jun 23, 4:00 PM EDTSpecial Marine WarningCHS37 min
Jun 23, 4:11 PM EDTSpecial Weather StatementCHSMcIntosh34 min
Jun 23, 4:42 PM EDTSpecial Weather StatementCHSLiberty33 min
Jun 23, 4:47 PM EDTSevere Thunderstorm WarningCHSChatham58 min
Jun 23, 4:51 PM EDTSpecial Marine WarningCHS84 min
Jun 23, 5:28 PM EDTSpecial Weather StatementCHSLiberty32 min
Jun 23, 5:42 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham63 min
Jun 23, 6:43 PM EDTSpecial Weather StatementCHSMcIntosh32 min
Jun 23, 6:52 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh28 min
Jun 23, 6:54 PM EDTSpecial Marine WarningCHS66 min
Jun 23, 6:57 PM EDTSpecial Marine WarningCHS41 min
Jun 23, 7:04 PM EDTSpecial Weather StatementCHSChatham26 min
Jun 23, 7:41 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.